Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    7 0 0 0


Revue Neurologique
Volume 165, n° 10
pages 821-827 (octobre 2009)
Doi : 10.1016/j.neurol.2009.02.009
Received : 27 May 2008 ;  accepted : 18 February 2009
Syndrome d’hypersensibilité aux antiépileptiques. Cas particulier de la lamotrigine
Anticonvulsant hypersensitivity syndrome and lamotrigine-associated anticonvulsant hypersensitivity syndrome
 

H. Taillia a, , P. Alla b, B. Fournier c, P. Bounolleau a, M. Ouologem a, D. Ricard a, M. Sallansonnet-Froment a, T. de Greslan a, J.-L. Renard a
a Service de neurologie, hôpital d’instruction des armées du Val-de-Grâce, 74, boulevard de Port-Royal, 75005 Paris, France 
b Service de neurologie, hôpital d’instruction des armées Sainte-Anne, Toulon, France 
c Service de dermatologie, hôpital d’instruction des armées Sainte-Anne, Toulon, France 

Auteur correspondant .
Résumé

Le rare syndrome d’hypersensibilité aux antiépileptiques, défini par la triade fièvre élevée, rash cutané et défaillance multiviscérale, peut être mortel dans 10 % des cas et se doit donc d’être connu. Il survient une à 12 semaines après le début de la prise de l’antiépileptique responsable, le plus souvent un antiépileptique aromatique. Le syndrome d’hypersensibilité aux antiépileptiques est de diagnostic parfois difficile, en particulier vis-à-vis du drug rash with eosinophilia and systemic symptoms (DRESS) où l’hyperéosinophilie est par définition constante. Les mécanismes physiopathologiques du syndrome d’hypersensibilité aux antiépileptiques sont discutés. Il s’agirait vraisemblablement d’une accumulation de métabolites aromatiques devenant toxiques, piste étiopathogénique prouvée in vitro par lymphocyte toxicity assay et in vivo par biopsie cutanée (érythème multiforme ou d’angéite leucocytoclastique typique). D’autres hypothèses plus fragiles ont été également émises (immunoallergique, infection virale). Le syndrome d’hypersensibilité à la lamotrigine (SHAL), de mécanisme encore hypothétique (antiépileptique non aromatique), a été décrit pour la première fois en 1998. Nous en décrivons deux nouveaux cas survenus en add-on thérapie avec du phénobarbital et discutons les limites entre SHAL et DRESS à propos d’un troisième cas exemplaire. Après revue de la littérature, 14 cas exploitables de SHAL ont été retrouvés. Le SHAL ne surviendrait que dans deux configurations : soit lamotrigine seule mais dans des circonstances atypiques (croissance trop rapide, surdosage, terrain immunodéprimé, âges limites), soit lamotrigine en association systématique avec valproate de sodium ou plus rarement phénobarbital.

The full text of this article is available in PDF format.
Abstract

Anticonvulsant hypersensitivity syndrome (AHS) is defined by the association of high fever, cutaneous rash and multiorgan-system abnormalities (incidence, one in 1000 to one in 10,000 exposures). Fatal complications are described in 10%. This reaction usually develops 1 to 12 weeks after initiation of an aromatic anticonvulsant. Drug rash with eosinophilia and systemic symptoms (DRESS) can be discussed as differential diagnosis. Several hypotheses have been put forward to explain the pathogenesis of AHS. These include accumulation of toxic metabolites, antibody production and viral infection. The one based on toxic metabolites has found the greatest acceptance due to the fact that it can be proven by an in vitro test, the lymphocyte toxicity assay. In vivo, skin biopsies show characteristic findings of erythema multiform or typical leucocytoclastic angitis. The patch-test is positive in 80% of the cases. Lamotrigine-associated anticonvulsant hypersensitivity syndrome (LASH) is rare and was described in 1998. We report two new cases demonstrating the two particular configurations of apparition of LASH found in the 14 cases from the review of literature (Pubmed: anticonvulsant hypersensitivity syndrome – lamotrigine): high doses of lamotrigine (or lamotrigine in very young or old patients), and lamotrigine associated with another anti-epileptic (phenobarbital or sodium valproate). We discuss the links between DRESS after lamotrigine and LASH as illustrated in a new case.

The full text of this article is available in PDF format.

Mots clés : Syndrome d’hypersensibilité aux antiépileptiques, Lamotrigine, DRESS

Keywords : Anticonvulsant hypersensitivity syndrome, Lamotrigine, DRESS




© 2009  Elsevier Masson SAS. All Rights Reserved.